Presentation on theme: "Self induced ocular surface injuries caused by careless handling of topical agents Faik Oruçoğlu (Orucov) Kudret Eye Hospital / Istanbul."— Presentation transcript:
Self induced ocular surface injuries caused by careless handling of topical agents Faik Oruçoğlu (Orucov) Kudret Eye Hospital / Istanbul
PURPOSE To report the clinical features and diagnosis of red and painful eyes caused by the contact of the eye drop or ointment bottle tips to the conjunctiva and cornea The medical records of patients who presented with a sudden painful and red eye while using eye drops or ointments were reviewed. Patients with erosion caused by the touch of the tip of the drops to their conjunctiva or cornea were included to the study. Patients were asked to show how they use their drops and an inadvertent contact to the conjunctiva or cornea with the tip of topical agents was observed METHODS
RESULTS Six eyes of 5 patients with erosion on conjunctiva or cornea as a result of the direct contact of the tube or bottle tip was detected. In five eyes the erosion was at lower bulbar conjunctiva with an outline resembling a map 1 patient it was at 7 o'clock quadrant of the right-eye cornea and conjunctiva. The vision of the last patient was light perception and the patient was on antiglaucomatous medications. One patient was using eye drops after cataract surgery, 3 patients were using ophthalmic ointments. All the conjunctiva’s of all patients were staining, localized hyperemia in the same area and in one patient in addition to the corneal erosion development of infectious keratisis was observed.
CONCLUSION Patients should be instructed to use the drugs with a distance from the eye. Especially patients with low vision should be recommended for the instillation by someone else. Physicians should be aware of wrong application of the ophthalmic medications in case of acute onset localized eye redness and pain during the usage of topical medications.
Your consent to our cookies if you continue to use this website.